Alert archive / Missouri / Frost Advisories in 2016
Frost Advisory 5, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Nov 9, 2016, 10:49 PM CST for Linn County, Miami County, Kansas; 5 counties in Missouri. It took effect at Nov 10, 2016, 2:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2016, 10:49 PM CST (04:49 UTC)
- In effect from
- Nov 10, 2016, 2:00 AM CST
- Expired
- Nov 10, 2016, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 35 km from the middle of the area, began a volume at 04:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 4.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2302 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
172 WWUS73 KEAX 100449 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1049 PM CST WED NOV 9 2016 KSZ057-060-MOZ043>045-053-054-101400- /O.NEW.KEAX.FR.Y.0005.161110T0800Z-161110T1400Z/ MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...BELTON...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER... ADRIAN...RICH HILL...CLINTON...WINDSOR 1049 PM CST WED NOV 9 2016 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST THURSDAY. * TEMPERATURE...LOWS MAY FALL INTO THE MID TO UPPER 30S. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
527 WWUS73 KEAX 101358 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 758 AM CST THU NOV 10 2016 KSZ057-060-MOZ043>045-053-054-101500- /O.EXP.KEAX.FR.Y.0005.000000T0000Z-161110T1400Z/ MIAMI-LINN KS-CASS-JOHNSON MO-PETTIS-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...OSAWATOMIE...LOUISBURG... PLEASANTON...LA CYGNE...MOUND CITY...BELTON...RAYMORE... HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA...BUTLER... ADRIAN...RICH HILL...CLINTON...WINDSOR 758 AM CST THU NOV 10 2016 ...FROST ADVISORY WILL EXPIRE AT 8 AM CST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Nov 9, 10:41 PM CST, 8 minutes earlier.
Area forecast discussion, Nov 9, 10:41 PM CST, 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1041 PM CST Wed Nov 9 2016 .Discussion... Issued at 222 PM CST WED NOV 9 2016 An expansive surface high is centered near the area as of Wednesday afternoon and will slowly work its way to the south underneath northerly flow aloft. An upper ridge will continue to enter the Northern and Central Plains and maintain dry weather conditions throughout the coming days. Overnight lows will increase by a degree or two for most locations tonight given the southward displacement of the surface high along with gradually increasing surface winds wrapped around the circulation from the southwest. The most notable difference will be across northwest Missouri, where overnight lows will increase near 5 degrees. Patchy frost will still remain a factor in the early morning on Thursday, though given the aforementioned, have held off frost headlines for the time. Gusty southwesterly winds will push Thursday afternoon temperatures near the 70 degree mark, particularly for areas across eastern Kansas and west central to northwest Missouri. Increased southwest downslope flow will advance ahead of an 850 hPa trough over much of northeastern Kansas and southeastern Nebraska by the afternoon hours Thursday. The warmer period will be short-lived however, as seasonal temperatures return to the area Friday afternoon, courtesy of another cold air mass pushing through the region through the late week. This feature will continue to expand over the area Friday night through Saturday, bringing with it potential widespread freezing temperatures for areas north of the Missouri River. The Kansas City area looks to remain above freezing during this time, though guidance has trended toward cooler temperatures over the last few days. Will need to monitor the southward extend of the cold air mass as freezing temperatures could potentially reach areas closer to the Missouri River. Beyond potential frost tonight and widespread freezing temperatures Friday night, the tranquil pattern will remain in place until the latter half of next week. Models are advertising a strong storm system crossing into the Central Plains as early as Thursday. There is still much uncertainty with the placement and timing of the system, and the impacts for the local area will need to be fine tuned in the next several days. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1041 PM CST WED NOV 9 2016 VFR conditions will dominate the region over the next 24 hours. Expect light and variable winds through sunrise with modest southwest winds developing in the mid-morning hours and through the day. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Cutter
Hazardous weather outlook, Nov 9, 4:32 AM CST, 18 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 432 AM CST WED NOV 9 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-101045- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 432 AM CST WED NOV 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
Nearby
Frost Advisories in Missouri, 2016Frost Advisories in Kansas, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.